Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 10, NWS Elko, NV

April 12, 20135 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 12, 2013, 2:09 AM PDT for 5 counties in Nevada. It took effect at Apr 13, 2013, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 2:09 AM PDT (09:09 UTC)
In effect from
Apr 13, 2013, 11:00 AM PDT
Expired
Apr 13, 2013, 8:20 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WWUS75 KLKN 120909
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 AM PDT FRI APR 12 2013

...GUSTY WINDS EXPECTED SATURDAY...

.A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN ON
SATURDAY. ALONG AND AHEAD OF THE FRONT...STRONG WESTERLY WINDS
WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON
AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED.

NVZ030-031-033>039-130315-
/O.NEW.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
209 AM PDT FRI APR 12 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR LATE SATURDAY AFTERNOON
  INTO EARLY SATURDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... 
  SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE 
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... 
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN . 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR
  HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S.
  HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305.
  SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND
  TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY REDUCE VISIBILITY
  SIGNIFICANTLY IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
5 follow-up statements
122 
WWUS75 KLKN 122124
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
223 PM PDT FRI APR 12 2013

...GUSTY WINDS EXPECTED SATURDAY...

.A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN ON
SATURDAY. ALONG AND AHEAD OF THE FRONT...STRONG WESTERLY WINDS
WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON
AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED.

NVZ030-031-033>039-131300-
/O.CON.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
223 PM PDT FRI APR 12 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR LATE SATURDAY AFTERNOON 
  INTO EARLY SATURDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL... CONNORS 
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS... LAMOILLE 
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT 
  PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR 
  HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS 
  U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 
  AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR 
  STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY 
  REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
411 
WWUS75 KLKN 122155 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT FRI APR 12 2013

...GUSTY WINDS EXPECTED SATURDAY...

.A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN ON
SATURDAY. ALONG AND AHEAD OF THE FRONT...STRONG WESTERLY WINDS
WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON
AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED.

NVZ030-031-033>039-131345-
/O.COR.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
254 PM PDT FRI APR 12 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR LATE SATURDAY AFTERNOON 
  INTO EARLY SATURDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
  SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR 
  HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS 
  U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 
  AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR 
  STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY 
  REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
607 
WWUS75 KLKN 130915
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 AM PDT SAT APR 13 2013

...GUSTY WINDS EXPECTED TODAY...

.A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN
TODAY. ALONG THE FRONT...STRONG WESTERLY WINDS WILL DEVELOP. THE
STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING WITH GUSTS
UP TO 55 MPH EXPECTED.

NVZ030-031-033>039-140315-
/O.CON.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
215 AM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO EARLY
  THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE 
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... 
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR 
  HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS 
  U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 
  AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR 
  STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY 
  REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
834 
WWUS75 KLKN 132140
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
240 PM PDT SAT APR 13 2013

NVZ030-031-033>039-140600-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-130414T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
240 PM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND INTO
  EARLY THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
  SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS
  PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE
  CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT
  PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR
  HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S.
  HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305.
  SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND
  TREE DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


JH
083 
WWUS75 KLKN 140320
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
820 PM PDT SAT APR 13 2013

NVZ030-031-033>039-140430-
/O.CAN.KLKN.WI.Y.0010.000000T0000Z-130414T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
820 PM PDT SAT APR 13 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED
TO RESTRENGTHEN TONIGHT.

$$

RCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 11, 7:49 PM PDT, 6 hours 20 minutes earlier.

Area forecast discussion, Apr 11, 7:49 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
749 PM PDT THU APR 11 2013

.SYNOPSIS...COLDER TONIGHT WITH NEAR AVERAGE TO SLIGHTLY ABOVE
AVERAGE TEMPERATURES ON FRIDAY. SATURDAY WILL BE WARM...WITH
STRONG GUSTY WINDS LIKELY. SUNDAY INTO MONDAY THE WEATHER WILL
TURN UNSETTLED WITH WIND...RAIN...AND SNOW POSSIBLE THROUGH THE
FIRST HALF OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH
EARLY NEXT WEEK.

&&

.UPDATE...AREA OF HIGH CLOUDS ASSOCIATED WITH WEAK DISDURBANCE IN
NORTHWEST FLOW ALOFT CURRENTLY MOVING ACROSS NORTHERN AND CENTRAL
NEVADA. HAVE UPDATED FOR SKY COVER FOR THE NEXT FEW HOURS...THEN
SKIES WILL CLEAR LATER TONIGHT. NO OTHER CHANGES NEEDED ATTM.

&&

.PREV DISCUSSION... /ISSUED AT 517 PM /

SYNOPSIS...COLDER TONIGHT WITH NEAR AVERAGE TO SLIGHTLY ABOVE
AVERAGE TEMPERATURES ON FRIDAY. SATURDAY WILL BE WARM...WITH
STRONG GUSTY WINDS LIKELY. SUNDAY INTO MONDAY THE WEATHER WILL
TURN UNSETTLED WITH WIND...RAIN...AND SNOW POSSIBLE THROUGH THE
FIRST HALF OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH
EARLY NEXT WEEK.

UPDATE...THE WIND GUST GRIDS WERE ADJUSTED. CONTINUE TO EXPECT
UNSETTLED WEATHER THIS WEEKEND. GUSTY WINDS PROJECTED FOR SATURDAY
AND SUNDAY.

PREV DISCUSSION... /ISSUED AT 326 PM /

SYNOPSIS...COLDER TONIGHT WITH NEAR AVERAGE TO SLIGHTLY ABOVE
AVERAGE TEMPERATURES ON FRIDAY. SATURDAY WILL BE WARM...WITH
STRONG GUSTY WINDS LIKELY. SUNDAY INTO MONDAY THE WEATHER WILL
TURN UNSETTLED WITH WIND...RAIN...AND SNOW POSSIBLE THROUGH THE
FIRST HALF OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH
EARLY NEXT WEEK.

SHORT TERM...NEVADA WILL SEE ANOTHER NICE DAY FRIDAY AND
SATURDAY...BEFORE THE WEATHER TURNS A LITTLE MORE UNSETTLED INTO
THE FIRST HALF OF NEXT WEEK. LOWS TONIGHT WILL BE NEAR TO SLIGHTLY
BELOW NORMAL...DUE TO SUFFICIENT RADIATION COOLING. WEAK PASSING
DISTURBANCE AND SOME HIGH CLOUDS MOVING IN MAY KEEP TEMPS UP A
DEGREE OR TWO FROM GUIDANCE AND ADJUSTED GRIDS FOR THIS.

ON FRIDAY...A VERY WEAK SHORTWAVE RIDGE WILL QUICKLY SLIDE
THROUGH THE AREA...WHICH WILL ALLOW FOR DAYTIME HIGHS NEAR OR
ABOVE AVERAGE ACROSS THE STATE. BY FRIDAY NIGHT INTO THE
WEEKEND... SHORTWAVE RIDGE WILL QUICKLY GIVE WAY TO A DIGGING
TROUGH AND PACIFIC STORM SYSTEM...WHICH WILL PROVIDE THE AREA WITH
GUSTY WINDS...RAIN...AND SNOW. THIS MUCH NEEDED PRECIP WILL
CONTINUE TO PACE NORTHERN NEVADA FOR NEAR AVERAGE PRECIPITATION
FOR APRIL...BUT SOME AREAS HAVE BE LESS FORTUNATE.

SATURDAY WILL LIKELY NEED WIND ADVISORIES...ESPECIALLY ACROSS NORTHERN
NEVADA WHERE WINDS WILL BE SUSTAINED AROUND 20-35 MPH AND GUSTS
AROUND 50 MPH. WITH THIS SET UP AND THE FLOW ORIENTATION TO THE
MOUNTAINS...EXPECTING POSSIBLE DOWN-SLOPING WINDS IN THE USUAL
PLACES. ALONG THE LEE SIDES OF THE RUBY MOUNTAINS...WINDS COULD
GUST WELL ABOVE 50 MPH AND THIS WILL NEED TO BE WATCHED OVER THE
NEXT COUPLE OF SHIFTS FOR ENHANCED WORDING. NAEFS STANDARDIZED ANOMALIES
INDICATE AND SUPPORT THIS SCENARIO WITH 700 AND 500 MB WINDS 2 TO
ALMOST 4 STANDARD DEVIATIONS ABOVE NORMAL. WINDS WILL BE AROUND 40
KNOTS AT 700 MB. HOW STRONG THE WINDS GET...WILL BE DEPENDENT ON
WHEN THE MAX CORE ARRIVES AND IF IT IS COINCIDENT WITH PEAK
HEATING. CLOUDS WILL BE SOMETHING TO WATCH...WITH THE CLOUDS
POSSIBLY KEEPING TEMP DOWN AND THUS MIXING HEIGHTS WOULD BE LOWER.
REGARDLESS...STILL THINKING STRONG WINDS...BUT UNDER MORE ABUNDANT
SUN...MIXING TO HIGHER LEVELS WOULD HELP BRING THE WINDS TO THE
SURFACE MORE EFFICIENTLY.

THE BIG STORY WILL BE THE WINDS ON SATURDAY...BUT A
PASSING IMPULSE COULD COMBINE WITH DAYTIME HEATING TO PRODUCE A
FEW SHOWERS...MAINLY IMPACTING NORTHERN ELKO COUNTY DURING THE
DAY. WITH WARM TEMPS AND HINTS AT INSTABILITY...THERE WOULD BE AT
LEAST A SMALL CHANCE FOR A STRIKE OR TWO WITH ANY CONVECTIVE
SHOWER. OPTED NOT TO INCLUDE THUNDER...LATER ANALYSIS CAN DECIDE
WHETHER OR NOT TO INCLUDE THUNDER.

BY SATURDAY EVENING AND NIGHT...QUICK MOVING IMPULSE WILL BE OUT OF THE
AREA...WITH ONLY A SLIGHT CHANCE OF A SHOWER OR TWO NEAR THE UTAH
.NEVADA...AND IDAHO BORDER. THIS WILL QUICKLY DIMINISH OVER
TIME.

THROUGH SUNDAY...AREA WILL BE UNDER NW FLOW...AND THIS
WILL KEEP THE AREA QUITE BREEZY. ANOTHER WIND ADVISORY MAY BE
NEEDED FOR CENTRAL AREAS IN NEVADA SUNDAY. ON SUNDAY CLOUDS AND
MOISTURE WILL BE ON THE INCREASE...WITH CHANCES OF SNOW AND RAIN
BY THE AFTERNOON INTO THE EVENING. THESE CHANCES WILL INCREASE
THROUGH THE NIGHT AND INTO THE LONG TERM. JRM

LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. A BATCH OF
UNSETTLED WEATHER WILL BE ON DECK FOR MUCH OF THE FORECAST PERIOD.
BY F84 OR 00Z MONDAY...THE LONGWAVE PATTERN FEATURES A CLOSED H5 LOW
OVER THE NORTHERN PLAINS...WITH A SECONDARY LOW PINCHING OFF
UPSTREAM OVER WA/OR. EXPECTING ZONAL FLOW...AN INCOMING
PACIFIC JET AND 15 DAM OF GRADIENT OVER THE LKN CWA. GIVEN THE
U-COMPONENT ANOMALIES AND THE PROJECTED FROUDE NUMBERS...EXPECTING
BOTH WIDESPREAD GUSTY WINDS AND DOWNSLOPING IN THE RUBIES.
ADDITIONALLY...ENSEMBLE GUIDANCE IS VERY CONSISTENT WITH CLUSTERING
OVER THE WEST. SIGNS POINT TOWARDS HIGH CONFIDENCE WIND EVENT AS THE
FORECAST PERIOD COMMENCES. MOREOVER...LIGHT PRECIPITATION IS EXPECTED
IN THIS POST-FRONTAL ENVIRONMENT. QPF-WISE...THIS WILL BE A MIXED
MODE OF PRECIP EVENT...WITH THE ENHANCED QPF PROJECTED IN FAVORABLE
UPSLOPE AREAS. PORTIONS OF ELKO COULD POTENTIALLY RECEIVE OVER .25
OF AN INCH OF LIQUID QPF. BUMPED UP POPS OVER ELKO AND WHITE PINE
COUNTIES WITH THIS FORECAST PACKAGE. ISOLATED SNOW SHOWERS WILL
LINGER INTO TUESDAY AND TAPER OFF ON WEDNESDAY.

AVIATION...VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

89/97
Hazardous weather outlook, Apr 11, 3:59 PM PDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
359 PM PDT THU APR 11 2013

NVZ030-031-033>041-122300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
359 PM PDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FRONTAL BOUNDARY WILL SLIDE SOUTHWARD ACROSS THE AREA ON
SATURDAY. WINDS WILL BECOME STRONG AND GUSTY OUT OF THE WEST AS THE FRONT
MOVES IN...ESPECIALLY IN NORTHERN NEVADA. WIND ADVISORIES WILL
LIKELY BE NEEDED.

WINDY CONDITIONS WILL CONTINUE ON SUNDAY...WITH THE STRONGEST
WINDS SHIFTING SOUTH INTO CENTRAL NEVADA. WIND ADVISORIES MAY
AGAIN BE NEEDED.

RAIN AND SNOW WILL ACCOMPANY THIS FRONT AS IT SLIDES SOUTH OVER
THE WEEKEND AND WAVES OF LOW PRESSURE MOVE ALONG IT. THE MOST
WIDESPREAD RAIN AND SNOW IS EXPECTED SUNDAY NIGHT THROUGH MONDAY
NIGHT. SOME VALLEY LOCATIONS MAY RECEIVE LIGHT ACCUMULATIONS OF SNOW
AND WINTER WEATHER ADVISORIES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.